Tornado, Johnson
- When
- April 13, 8:19 PM CST to 8:20 PM CST
- Where
- Johnson County, 8 mi NNE of Hills
- Rating
- F1
- Path length
- 0.5 mi
- Path width
- 25 yd
- Property damage
- $10,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 41.667, -91.483
Rated F1
Tornado developed near the intesection of F46 and 420th Street at 2019 CST and moved southeast. It caused roof damage to a house.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Tornado developed near the intesection of F46 and 420th Street at 2019 CST and moved southeast. It caused roof damage to a house. Ironically the same house had been damaged about 30 minutes earlier by the first tornado northeast of Hills.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Apr 13, 4:42 PM CST, 3 hours 37 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 542 PM CDT THU APR 13 2006 .UPDATE... THUNDERSTORMS HAVE INITIATED OVER CENTRAL IOWA IN THE LAST 30 MINUTES...AND THIS IS A FAVORABLE LOCATION FOR STRONG TO SEVERE THUNDERSTORMS TO MOVE INTO OUR CWA. A SEVERE THUNDERSTORM WATCH AS BEEN ISSUED TIL MIDNIGHT...AREAS NORTH OF HIGHWAY 78 IN IOWA...AND FOR MERCER AND ROCK ISLAND IN ILLINOIS. THE MAIN THREAT SHOULD BE LARGE HAIL AND VERY STRONG WINDS UP TO 80 MPH. SOME SUPERCELLS WILL BE POSSIBLE AS WELL...MAINLY IN EASTERN IOWA EARLY THIS EVENING. ERVIN && .SYNOPSIS... A COLD FRONT WILL SLOWLY SAG SOUTH TONIGHT AND STALL ACROSS THE REGION FOR THE NEXT THREE DAYS. A SERIES OF LOW PRESSURE SYSTEMS ARE FORECAST TO TRACK ALONG THE FRONT BRINGING SEVERAL ROUNDS OF RAIN TO THE AREA. && .DISCUSSION... MOISTURE IS SLOWLY MOVING INTO THE REGION ALBEIT SLOWER THAN WHAT THE MODELS HAVE BEEN INDICATING. NEW 18Z SOUNDING STILL HAS A MINIMAL CAP ON IT. THIS CAP ALONG WITH VERY LIMITED MOISTURE HAS PRECLUDED CONVECTION FROM DEVELOPING. CONVECTION SHOULD DEVELOP FAIRLY QUICKLY THIS EVENING WITH IT TRANSFORMING INTO AN MCS THAT EXITS THE AREA AROUND DAWN FRIDAY. MCS IN TURN WILL HELP PUSH THE COLD FRONT SOUTH TO THE IA/MO BORDER WITH THE NEXT WAVE ARRIVING FRIDAY AFTERNOON. THE WAVE ON FRIDAY SHOULD INITIATE CONVECTION DURING THE AFTERNOON/EVENING WITH DRY EASTERLY FLOW SETTING UP BY SATURDAY MORNING. STALLED FRONT TO RETURN SATURDAY NIGHT/SUNDAY AND THIS COULD GET INTERESTING IF THE MODELS ARE CORRECT. POTENTIAL IS THERE FOR A MODERATE TO POSSIBLY HEAVY RAIN EVENT OVER ABOUT THE NORTH HALF OF THE CWFA. AFTER A QUIET MONDAY THROUGH TUESDAY MORNING...THE NEXT WAVE ARRIVES TUESDAY AFTERNOON INTO WEDNESDAY BRINGING ANOTHER ROUND OF PRECIP TO THE AREA. WEDNESDAY NIGHT AND THURSDAY LOOK DRY ATTM. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...SEVERE THUNDERSTORM WATCH TIL MIDNIGHT NORTH OF HIGHWAY 78. IL...SEVERE THUNDERSTORM WATCH TIL MIDNIGHT ROCK ISLAND AND MERCER. MO...NONE. ERVIN/08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 155 PM CDT THU APR 13 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-141015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 155 PM CDT THU APR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THE ENTIRE OUTLOOK AREA REMAINS IN A SLIGHT RISK OF SEVERE THUNDERSTORMS...FOR MAINLY THIS EVENING. SCATTERED THUNDERSTORMS ARE LIKELY TO DEVELOP TOWARD EVENING OVER SOUTHERN MINNESOTA AND PORTIONS OF NORTH CENTRAL AND NORTHEAST IOWA. THESE STORMS MAY THEN DEVELOP INTO A COMPLEX AND MOVE QUICKLY SOUTHEAST ACROSS EASTERN IOWA AND NORTHWEST ILLINOIS TONIGHT BETWEEN 7 PM AND 1 AM. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS OF 60 TO 80 MPH. SECONDARY THREATS WILL BE LARGE HAIL AND HEAVY RAIN. THE PORTION OF THE OUTLOOK AREA MOST AT RISK IS GENERALLY NORTHEAST OF A LINE FROM WASHINGTON IOWA...TO MONMOUTH ILLINOIS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CONTINUED RISK FOR SEVERE WEATHER ACROSS PORTIONS OF THE OUTLOOK AREA FRIDAY THROUGH SATURDAY NIGHT AS A STRONG FRONT LINGERS IN THE REGION. ON FRIDAY...THERE IS A SLIGHT RISK FOR SEVERE STORMS FOR AREAS SOUTH OF INTERSTATE 80 IN THE AFTERNOON AND EVENING. THE AREA OF MAIN CONCERN WILL BE NEAR A STALLED FRONTAL WEST TO EAST BOUNDARY IN THE VICINITY OF SOUTHEAST IOWA...NORTHEAST MISSOURI INTO WEST CENTRAL ILLINOIS. CONDITIONS IN THIS AREA MAY BE FAVORABLE FOR SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND. A MORE WIDESPREAD SEVERE WEATHER EVENT IS POSSIBLE SATURDAY INTO SATURDAY NIGHT ACROSS THE ENTIRE OUTLOOK AREA AS A STRONG UPPER LEVEL SYSTEM MOVES THROUGH THE REGION. SUPERCELL THUNDERSTORMS WILL BE POSSIBLE AS A WARM FRONT LIFTS NORTHEAST IN THE AFTERNOON. THESE MAY BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND...AND ISOLATED TORNADOES. HEAVY RAINFALL WILL ALSO BE POSSIBLE...WHICH MAY CAUSE MINOR FLOODING AND RISING RIVER LEVELS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. MCCLURE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
908 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL MUSCATINE 41.42N 91.07W
04/13/2006 E0.75 INCH MUSCATINE IA TRAINED SPOTTER
0902 PM HAIL MUSCATINE 41.42N 91.07W
04/13/2006 E0.75 INCH MUSCATINE IA TRAINED SPOTTER
SPOTTER REPORTED HAIL JUST WEST OF TOWN.
&&
MIKEZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
914 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM HAIL 1 W PEARL CITY 42.27N 89.85W
04/13/2006 M0.50 INCH STEPHENSON IL TRAINED SPOTTER
&&
STEVEKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
915 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM TORNADO MUSCATINE 41.42N 91.07W
04/13/2006 MUSCATINE IA TRAINED SPOTTER
TORNADO IN SOUTHEAST MUSCATINE HEADING ACROSS THE RIVER.
&&
RAYWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
917 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM TORNADO MUSCATINE 41.42N 91.07W
04/13/2006 MUSCATINE IA TRAINED SPOTTER
SPOTTER REPORTED THREE TORNADOS ON THE GROUNF ON THE EAST
END OF MUSCATINE...CONFIRMED.
&&
MIKEZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
918 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TORNADO 5 N GRANDVIEW 41.35N 91.19W
04/13/2006 MUSCATINE IA TRAINED SPOTTER
SPOTTER REPORTED ON THE GROUND.
&&
MIKEZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
919 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST CLINTON 41.84N 90.23W
04/13/2006 M0 MPH CLINTON IA AWOS
51KT GUST AT CLINTON AIRPORT
&&
RAYWThe Quad Cities radar (KDVN), 75 km away, was scanning. The volume nearest the first event began at 02:19 UTC.
1 tornado. Local standard time, as filed.
Rated F1
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2006Every state in 2006This day in weather historyThe tornado archive for Iowa, 2006Warnings in Iowa, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502565.